Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 26, 2007, 9:43 PM EDT for Marion County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2007, 9:43 PM EDT (01:43 UTC)
- Expired
- Apr 26, 2007, 10:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Marion County, OH
The radar
The Cleveland radar (KCLE), 140 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:43 PM EDT | HAIL 0.75 | 2 Ene Marion, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 270143 SVRCLE OHC101-270230- /O.NEW.KCLE.SV.W.0010.070427T0143Z-070427T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 943 PM EDT THU APR 26 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTH CENTRAL OHIO * UNTIL 1030 PM EDT * AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARION...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALEDONIA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR NORTHEASTERN OHIO. LAT...LON 4065 8335 4045 8304 4070 8287 4070 8325 $$ LEINS
1 follow-up statement
000 WWUS51 KCLE 270223 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1023 PM EDT THU APR 26 2007 OHC101-270233- /O.EXP.KCLE.SV.W.0010.000000T0000Z-070427T0230Z/ MARION OH- 1023 PM EDT THU APR 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY EXPIRES AT 1030 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY. LAT...LON 4065 8335 4045 8304 4070 8287 4070 8325 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:35 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 26, 7:35 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 735 PM EDT THU APR 26 2007 .SHORT TERM UPDATE /TONIGHT/... UPDATED FCST TO REMOVE TORNADO WATCH FROM NORTHWEST PENNSYLVANIA. WARM FRONT IS MAKING LITTLE PROGRESS NORTHWARD AND IN FACT SOME DRIER AIR AT THE SURFACE IS GETTING DRAWN NORTHWEST AND DEWPOINTS DROPPING TOWARD THE 40S NW PA. WHAT LITTLE CONVECTION THERE IS IS ELEVATED AND LITTLE THREAT OF SEVERE WEATHER. THE SAME PROBABLY APPLIES TO YTOWN AND ASHTABULA BUT NOT AS CONFIDENT THERE AS FRONT AND SOMEWHAT MORE UNSTABLE AIR STILL FIGHTING ITS WAY NORTHWARD AND WILL KEEP THE WATCH GOING FOR THE OHIO COUNTIES. CLEANED UP THE WORDING IN THE ZONE FCST A BIT. GRID GRAPHICS ARE OK. && .AVIATION/00Z-24Z/... LOW PRES MOVG FM NR SBN NE TO JUST N OF YYZ BY END OF PD WL CONT TO PULL WRMFNT NR LERI N OF AREA THEN DRAG A TRAILING CDFNT E ACRS TAFS SITES LATE TNGT THRU ABT NOON FRI. BASED ON CURRENT OBS OVR THE AREA AND TO THE SW WHERE FLOW WL COME FROM THRU TNGT WL GNLY BE MORE OPTIMISTIC THAT CONDS WL MNLY RMN VFR OUTSIDE OF SHRA AND TSRA. SOME OF THE TSRA COULD BE STG TO LOCALLY SVR REST OF THIS EVE TIL AMS SETTLES DOWN A BIT AS TEMPS COOL A FEW DEG. WL TRY AND TIME SOME OF THE SHRA AND TSRA FOR FIRST FEW HRS THEN INDICATE A FEW HR WINDOW FOR ANOTHER GOOD CHC WHEN CDFNT MOVS THRU. WRAP ARND MSTR SPREADS ACRS NRN OH AND NW PA FRI WITH AMS BASICALLY SATURATED FM CLOSE TO THE GND UPWRD. CLDS CUD BE AT ALMOST ANY LEVEL. WL TAKE A GUESS BASED ON VARIOUS MODEL GUIDANCE AND GO FOR LOW END MVFR AT TOL TO HI END MVFR AT YNG. && .SHORT TERM/TONIGHT-SATURDAY/... LOW PRESSURE LOCATED OVER IL MOVING INTO NRN IN THIS EVENING WILL TRACK INTO SRN MI BY TOMORROW MORNING. SHRS AND TSTMS MOVING INTO WRN OH ALONG WITH ACTIVITY ACROSS FAR EASTERN LOCATIONS WILL HAVE TO BE WATCHED OVER NEXT SEVERAL HOURS WITH TOR WATCH IN EFFECT UNTIL 10 PM EDT ACROSS ENTIRE AREA. UNSTABLE AIRMASS ACROSS THE AREA ALONG WITH GOOD SHEAR PROFILES WILL PROVIDE GOOD SUPPORT FOR SEVERE CELL DEVELOPMENT. THE LOW WILL MOVE NORTH OF THE AREA ON FRIDAY...AND KEPT HIGH CHC TO LIKELY POPS ACROSS ACROSS THE AREA WITH SHOWERS LIKELY TO LINGER ACROSS THE AREA. KEPT TEMPS A BIT COOLER ACROSS THE WEST GIVEN UPSTREAM TEMPS THIS AFTERNOON ON THE SOUTHWEST SIDE OF THE LOW. TEMPS ACROSS THAT AREA HELD AROUND 50...SO WILL BE A POSSIBILITY ACROSS THE WEST. DIDNT GO AS AGGRESSIVE WITH TEMPS FOR THE REMAINDER OF THE AREA AS ANY PEAKS OF SUN WILL ALLOW TEMPS TO COME UP WELL INTO 50S AND EVEN LOWER 60S FOR THE EAST HALF OF THE AREA. AS LOW BEGINS TO DEPART THE AREA LEFT CHC SHRS FOR THE AREA INTO FRI NIGHT AND THEN TRANSITIONED WITH SHOWERS ENDING FROM WEST TO EAST ON SAT. ONCE LOW PRESS MOVES AWAY ON SAT...EXPECT TEMPS TO QUICKLY JUMP AS SHRS AND CLDS DEPART. KEPT CLOSE TO MAV GUIDANCE ON SAT WITH TEMPS NEAR 60 ACROSS FAR NE...WITH UPPER 60S WESTERN AREA WITH INCREASING SUNSHINE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... LOW PRESSURE AND ASSOCIATED BROAD UPPER TROUGH MOVES OUT OF THE REGION ON SUNDAY ALLOWING FOR MOST OF THE AREA TO DRY OUT FOR A BIT. H850 TEMPS CLIMBING TO +5 TO +10 ACROSS THE AREA... SO WILL ALLOW TEMP TO WARM UP A BIT. GUIDANCE SHOWING TEMPS CLIMBING WELL INTO 60S. AGREEMENT CONTINUES ON MONDAY WITH BOTH GFS AND ECMWF WITH FRONTAL ZONE SETTING UP ACROSS THE NORTHERN AND CENTRAL GREAT LAKES WITH LOW PRESSURE TRACKING ALONG THE UPPER MIDWEST. GOOD WESTERLY FLOW WITH HIGH PRESSURE ACROSS THE GULF COAST STATES RIDGING INTO THE AREA. FROM TUESDAY ON...MODELS BEGIN TO DIVERGE A BIT WITH LOW PRESSURE TRACKING ALONG FRONTAL BOUNDARY NORTH OF THE REGION WITH GFS. ECMWF A BIT MORE AGGRESSIVE BRINGING FRONT THROUGH THE AREA TUE/WED AND THEN HAVING AREA INFLUENCED MORE BY CANADIAN HIGH PRESSURE. GFS ON THE OTHER HAND SHOWING AREA OF LOW PRESSURE TRACKING EAST JUST NORTH OF LAKE ERIE. WITH SUCH DISCREPANCIES...DID NOT MAKE MUCH FOR CHANGES AT THIS TIME BEYOND TUESDAY AND LEFT CHC POPS ACROSS THE AREA. BY THE END OF THE PERIOD...A BIT MORE CONFIDENT AS BOTH MODELS SHOWING HIGH PRESSURE RIDGING SOUTH INTO THE AREA ALLOWING SOME DRYING ACROSS THE AREA FOR THEN. EXPECTING TEMPERATURES TO REMAIN A BIT MILDER THAN NORMAL FOR THE BEGINNING OF THE WEEK...BUT KEPT CLOSE TO GUIDANCE FOR THE REMAINDER GIVEN UNCERTAINTIES WITH SHOWER AND THUNDERSTORM CHANCES. KEPT CLOSE TO GUIDANCE FOR MAXES THROUGH PERIOD...BUT FOR TUE-THU WENT AT LEAST IF NOT A FEW HIGHER FOR MINS GIVEN CLDS...MOISTURE...AND POSSIBLE FRONTAL LOCATIONS DURING THAT TIME. .CLE WATCHES/WARNINGS/ADVISORIES... OH...TORNADO WATCH ALL ZONES UNTIL 10 PM EDT PA...NONE. && SHORT TERM UPDATE...KOSARIK SHORT TERM...ABE LONG TERM...ABE AVIATION...ADAMS
Hazardous weather outlook, Apr 26, 7:56 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 756 PM EDT THU APR 26 2007 OHZ010>014-020>023-031>033-038-089-280000- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE- 756 PM EDT THU APR 26 2007 ...TORNADO WATCH 193 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS A WARM FRONT MOVES NORTH ACROSS THE AREA. THE MAIN THREAT WILL BE HAIL AND WIND. THE CONDITIONS EXIST FOR AN ISOLATED TORNADO TO DEVELOP. SOME LOCALLY HEAVY RAIN MAY ALSO OCCUR. BECAUSE OF THE RAINFALL ON WEDNESDAY THIS ADDITIONAL RAINFALL COULD CAUSE MINOR FLOODING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. OHZ003-006>009-017>019-027>030-036-037-047-280000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 756 PM EDT THU APR 26 2007 ...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS A WARM FRONT MOVES NORTH ACROSS THE AREA. THE MAIN THREAT WILL BE HAIL AND WIND. THE CONDITIONS EXIST FOR AN ISOLATED TORNADO TO DEVELOP. SOME LOCALLY HEAVY RAIN MAY ALSO OCCUR. BECAUSE OF THE RAINFALL ON WEDNESDAY THIS ADDITIONAL RAINFALL COULD CAUSE SOME MINOR FLOODING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. LEZ142>145-147>149-162>169-280000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 756 PM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MOVE OVER THE LAKE TONIGHT. OCCASIONAL GUSTS TO 30 KNOTS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH A FEW OF THE STORMS...MAINLY WEST OF FAIRPORT HARBOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LEZ146-280000- AVON POINT TO WILLOWICK OH- 756 PM EDT THU APR 26 2007 ...TORNADO WATCH 193 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PAZ001>003-280000- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 756 PM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NO LONGER EXPECTED TONIGHT.
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.